Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 50, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 2, 2013, 4:13 AM EDT for Windham County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 4:13 AM EDT (08:13 UTC)
- Expired
- Sep 2, 2013, 7:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Windham County, VT
The radar
The Albany radar (KENX), 131 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WGUS51 KALY 020813
FFWALY
VTC025-021115-
/O.NEW.KALY.FF.W.0050.130902T0813Z-130902T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
413 AM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...LONDONDERRY...BELLOWS
FALLS...
* UNTIL 715 AM EDT
* AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES OF 1 TO 3
INCHES HAVE OCCURRED IN THE WARNING AREA. AN ADDITIONAL INCH TO
INCH AND A HALF OF RAINFALL IS POSSIBLE BEFORE SUNRISE. THIS
AMOUNT OF RAIN WILL BE ENOUGH TO CAUSE FLOODING ON SMALL STREAMS
AND LOW LYING AREAS AS WELL AS SIGNIFICANT RISES ON LARGER
RIVERS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMINSTER
AND SAXTONS RIVER AREA...AS WELL AS BELLOWS FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4292 7252 4288 7255 4290 7292 4310 7290
4312 7287 4326 7285 4323 7270 4324 7244
4315 7245 4308 7243
$$
WASULA1 follow-up statement
667
WGUS71 KALY 020959
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
559 AM EDT MON SEP 2 2013
VTC025-021115-
/O.CON.KALY.FF.W.0050.000000T0000Z-130902T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
559 AM EDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NORTHERN WINDHAM COUNTY...
AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES TWO
TO THREE AND A HALF INCHES OF RAINFALL FELL IN THE WARNING AREA IN 3
HOURS OR LESS. THE STEADY SHOWERS AND THUNDERSTORMS HAVE MOVED EAST
OF THE REGION...BUT THE THREAT FOR FLASH FLOODING CONTINUES AS
RIVERS...STREAMS...AND CREEKS SWELL AND CAUSE POTENTIAL FLOODING
FROM THE HEAVY RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTMINSTER...SAXTONS RIVER...LONDONDERRY AND BELLOWS FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4292 7252 4288 7255 4290 7292 4310 7290
4312 7287 4326 7285 4323 7270 4324 7244
4315 7245 4308 7243
$$
WASULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:56 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 2, 1:56 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 156 AM EDT MON SEP 2 2013 .SYNOPSIS... THE WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH LABOR DAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING OVERNIGHT INTO LABOR DAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. VERY HEAVY DOWNPOURS WILL OCCUR WITH SOME OF THE STORMS. WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT TONIGHT INTO TUESDAY MORNING A DRIER...LESS HUMID AIRMASS WILL BE USHERED IN. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HAVE UPDATED FORECAST TO BETTER ACCOUNT FOR THE LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL NEW YORK. BASED ON IT CURRENT MOVEMENT IT WILL REACH THE NORTHWEST PORTION OF THE FORECAST AREA...WESTERN ADIRONDACKS...WITH THE HOUR. SYRACUSE REPORTED A WIND GUST OF 38 KNOTS WHEN THE STORMS MOVED THROUGH. ALSO HAVE SCATTERED STORMS DEVELOPING ACROSS THE REST OF THE FORECAST AREA. OVERALL NOT EXPECTING SEVERE STORMS THIS MORNING BUT SOME MAY PRODUCE STRONG GUSTY WINDS. THE PRECIPITABLE WATER VALUES OFF THE 00Z ALY SOUNDING WAS 1.85 INCHES SO AS BEEN THE CASE VERY HEAVY DOWNPOURS ARE EXPECTED WITH SOME STORMS LEADING TO MINOR FLOODING OF ROADS...URBAN...POOR DRAINAGE AND LOW LYING AREAS. ALSO CAL NOT RULE OUT THE POSSIBILITY OF ISOLATED FLASH FLOODING SINCE SOME AREAS OVER THE PAST FEW DAYS HAVE RECEIVED HEAVY RAINFALL. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... LABOR DAY LOOKS TO BE AN ACTIVE DAY ACROSS THE AREA IN TERMS OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH DOWNPOURS...AND POSSIBLY SOME STRONGER CONVECTION WITH GUSTY WINDS DURING THE AFTERNOON. AN UPPER LEVEL TROUGH OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO...WILL SLOWLY MIGRATE EASTWARD INTO THE CENTRAL AND EASTERN GREAT LAKES BY LATE MONDAY. AT THE SURFACE...ONE OR BOUNDARIES OR PRE-FRONTAL TROUGHS WILL PASS THROUGH THE AREA PROVIDING A FAVORABLE ENVIRONMENT FOR LARGE SCALE ASCENT. THE MAIN CHALLENGE IS HOW MUCH...IF ANY...SUNSHINE CAN BREAK THROUGH THE CLOUD COVER WHICH WILL HAVE AN IMPACT ON RESULTANT INSTABILITY. EVEN WITHOUT MUCH SUNSHINE...THE ATMOSPHERE SHOULD BECOME UNSTABLE ENOUGH FOR DECENT COVERAGE OF CONVECTION WITH A MOISTURE-RICH ENVIRONMENT AND HIGH PWATS/DEWPOINTS IN PLACE. DEEP LAYER 0-6 KM WIND SHEAR IS FORECAST TO INCREASE TO BETWEEN 25 AND 35 KT BY LATE IN THE DAY...SO IF LARGE MAGNITUDE OF CAPE CAN BE REALIZED THERE COULD BE SOME MORE ROBUST/ORGANIZED T-STORMS PRODUCING GUSTY WINDS. THIS SCENARIO IS NOT CERTAIN...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A LOW 5 PERCENT PROB FOR SEVERE STORMS AT THIS TIME. WILL HAVE TO MONITOR TRENDS. CHANCES FOR CONVECTION WILL LINGER INTO MONDAY NIGHT...AS THE NEXT SURFACE BOUNDARY SLOWLY MOVES THROUGH THE AREA. THE RISK FOR STRONGER STORMS SHOULD DIMINISH WITH INCREASING STABILITY. WILL MENTION CHANCE POPS THROUGH THE NIGHT WITH OVERCAST CONDITIONS. THE ACTUAL SURFACE COLD FRONT AND UPPER TROUGH AXIS WILL MOVE THROUGH ON TUESDAY...WITH AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. INSTABILITY SHOULD NOT BE AS HIGH...SO ONLY GARDEN VARIETY STORMS ARE EXPECTED. IT WILL BE SLIGHTLY COOLER WITH SLOWLY DECREASING HUMIDITY LEVELS BY LATE TUESDAY. SCATTERED SHOWERS SHOULD GRADUALLY END TUESDAY NIGHT...AS THE TROUGH AXIS FINALLY PASSES THROUGH. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE LATEST MODEL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE NORTHEAST WILL REMAIN UPSTREAM OF A LONGWAVE TROUGH AXIS PROVIDING A BROAD AREA OF SURFACE DIVERGENCE AND A SURFACE HIGH PRESSURE TO FORM IN THE OHIO VALLEY. THIS WILL BRING TRANQUIL CONDITIONS FOR THE REMAINDER OF THE WEEK BEFORE OUR NEXT CHANCE OF PRECIPITATION COMES FOR THE WEEKEND. WEDNESDAY THROUGH FRIDAY...AFTER THE COLD FRONT PASSAGE FROM EARLIER IN THE WEEK...12Z MODELS SHOWS A BROAD HIGH PRESSURE SYSTEM UPSTREAM OF A LARGE UPPER LEVEL LONGWAVE TROUGH AXIS IN THE ATLANTIC THAT WILL BRING THE AREA TRANQUIL WEATHER CONDITIONS. NORTHWESTERLY FLOW AROUND THE SURFACE HIGH WILL BRING COOL AND DRY AIR FROM CANADA SOUTHEAST INTO THE REGION. TEMPERATURES WILL BE AT OR EVEN SLIGHTLY BELOW AVERAGE DURING THE DAY. LATEST GUIDANCE SHOWS T850 RANGING BETWEEN 10C-12C. THIS WILL RESULT IN HIGH TEMPS ON WEDNESDAY AND THURSDAY RANGING FROM THE MID AND UPPER 60S IN THE HIGH TERRAIN TO LOWER 70S IN VALLEY LOCATIONS. LOW TEMPERATURES DUE TO THIS MUCH DRIER AND COOLER AIRMASS ACROSS THE REGION WITH A SLIGHT NORTHWESTERLY FLOW ON WEDNESDAY NIGHT AND THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S AND LOW 40S IN THE ADIRONDACKS TO MID AND UPPER 40S FOR THE REST OF THE REGION. AS THE SURFACE HIGH PRESSURE MOVES EAST TOWARD THE DELMARVA PENINSULA...WIND WILL SHIFT TO MORE OF A SOUTH TO SOUTHWEST FLOW USHERING WARM AIR FROM THE SOUTHEAST INTO THE REGION WHERE HIGH ON FRIDAY WILL RANGE FROM THE MID TO UPPER 70S WHICH IS CLOSER TO AVERAGE. SATURDAY INTO SUNDAY...THE LATEST GUIDANCE SHOWS SHORTWAVE IMPULSES AROUND AN UPPER LEVEL TROUGH THAT WILL MOVE SOUTHEAST FROM HUDSON BAY THROUGHOUT THE WEEKEND. THIS WILL RESULT IN THE CHANCE OF A PASSING SHOWER ESPECIALLY ACROSS THE NORTHERN AREAS OF OUR CWA WHICH INCLUDES THE ADIRONDACKS AS THESE AREAS WILL BE CLOSER IN PROXIMITY TO THE PROGRESSION OF THE UPPER LEVEL FEATURE MOVING ACROSS SOUTHERN CANADA. BEST CHANCES OF SHOWERS WILL BE SATURDAY EVENING INTO THE DAY ON SUNDAY. HIGH TEMPERATURES OVER THE WEEKEND WILL RANGE FROM THE LOW 70S IN THE HIGH TERRAIN TO UPPER 70S IN VALLEY LOCATIONS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A FRONTAL BOUNDARY WILL MOVE NORTHWARD TOWARDS THE ST LAWRENCE RIVER VALLEY THIS MORNING...AS A WARM FRONT. A STRONG UPPER LEVEL LOW WILL APPROACH FROM SOUTHEAST ONTARIO AND SW QUEBEC DURING THE AFTERNOON. A SERIES OF BOUNDARIES ASSOCIATED WITH THE UPPER LOW WILL IMPACT THE REGION INTO THIS EVENING WITH SHOWERS AND THUNDERSTORMS. MVFR/IFR CONDITIONS WILL IMPACT THE TERMINALS THIS MORNING. SCT- NUMEROUS SHOWERS AND THUNDERSTORMS WILL HAVE THE GREATEST IMPACT AT KPSF/KALB/KGFL. KPOU IS IN THE WARM SECTOR...AND SOME LOW STRATUS WILL LIKELY MOVE IN BTWN 08Z-12Z. A TEMPO WAS USED TO ADDRESS THIS POSSIBILITY. A SFC TROUGH WILL MOVE THROUGH THE REGION IN THE LATE MORNING INTO THE EARLY PM...AND A COLD FRONT WILL FOLLOW FOR THE MID PM INTO THE EARLY EVENING. CONDITIONS WILL BRIEFLY RISE BACK TO HIGH MVFR/LOW VFR LEVELS BEFORE MORE SHOWERS AND THUNDERSTORMS IMPACT THE TERMINALS WITH AT LEAST MVFR CONDITIONS. HIGH MVFR/VFR CONDITIONS MAY RETURN AFTER 00Z/TUE WITH THE SHOWERS BEGINNING TO END WITH THE PASSAGE OF THE FIRST COLD FRONT. THE WINDS WILL BE LIGHT TO CALM THIS MORNING...THEN INCREASE FROM THE SOUTH TO SOUTHEAST AT 5 TO 10 MPH. THE WINDS WILL VEER TO THE SOUTH TO SOUTHWEST AT LESS THAN 10 MPH LATE THIS AFTERNOON INTO THE EARLY EVENING. OUTLOOK... MONDAY NIGHT TO TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED AT THIS TIME. A PERSISTENT WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH LABOR DAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ALONG A WEAK BOUNDARY INTO THIS EVENING...WITH THE GREATEST COVERAGE MAINLY EAST AND SOUTH OF ALBANY. THE UNSETTLED WEATHER WILL CONTINUE THROUGH LABOR DAY WHEN A STRONG UPPER LEVEL LOW AND MULTIPLE FRONTAL BOUNDARIES BRING MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION YORK WITH LOCALLY HEAVY RAINFALL. A DRYING TREND WITH COOLER TEMPERATURES IS EXPECTED BY MID WEEK. RH VALUES WILL REMAIN HIGH...WITH GENERALLY LIGHT WINDS THROUGH MONDAY NIGHT. && .HYDROLOGY... WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED THE NEXT 5 DAYS ON THE MAIN STEM RIVERS. HOWEVER...VERY HEAVY DOWNPOURS ARE EXPECTED WITH SOME STORMS LEADING TO LOCALIZED PROBLEMS THE REMAINDER OF THE HOLIDAY WEEKEND. THE PRECIPITABLE WATER VALUES OFF THE 00Z/MON ALY SOUNDING WAS 1.85 INCHES SO AS BEEN THE CASE VERY HEAVY DOWNPOURS ARE EXPECTED WITH SOME STORMS LEADING TO MINOR FLOODING OF ROADS...URBAN...POOR DRAINAGE AND LOW LYING AREAS. ALSO CAL NOT RULE OUT THE POSSIBILITY OF ISOLATED FLASH FLOODING SINCE SOME AREAS OVER THE PAST FEW DAYS HAVE RECEIVED HEAVY RAINFALL. SOME SUBSTANTIAL WITHIN BANK RISES ARE POSSIBLE ON LARGER STREAMS. ZONAL FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH AROUND 2.5 INCHES PER 3 HOURS. IF THE POTENTIAL FOR WIDESPREAD FLASH FLOODING INCREASES...THEN A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF THE HYDRO SERVICE AREA INTO LABOR DAY. RAINFALL AMOUNTS WILL CONTINUE TO BE QUITE VARIABLE DUE TO WHERE THE CONVECTION DEVELOPS AND MOVES. SOME LOCATIONS RECEIVED 1 TO 3 INCHES OF RAINFALL YESTERDAY INTO THIS AFTERNOON /SRN TACONICS...NW CT...BERKSHIRES...HELDERBERGS AND PORTIONS OF ALY CTY AND WINDHAM VT/. THE SOILS ARE BIT MORE SATURATED IN THESE AREAS...AND THEY WILL HAVE TO MONITORED CLOSELY FOR ANY HYDRO ISSUES. COOLER AND DRIER WEATHER WILL MOVE BACK INTO THE HSA FOR THE MID WEEK ALLOWING STREAMS AND RIVERS TO RECEDE FROM THE RAINFALL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... THE AVERAGE MONTHLY TEMPERATURES FOR AUGUST 2013 CAME IN BELOW NORMAL FOR ALBANY...GLENS FALLS...POUGHKEEPSIE...BENNINGTON AND PITTSFIELD. THE METEOROLOGICAL SUMMER FOR 2013 COMES IN AT THE 7TH WETTEST FOR ALBANY SINCE 1826 AND THE 4TH WETTEST FOR POUGHKEEPSIE SINCE 1949. THE AVERAGE TEMPERATURES FOR THE SUMMER WERE AROUND 1.5 DEGREES ABOVE NORMAL FOR ALL 5 CLIMATE LOCATIONS. PLEASE REFER TO OUR FACEBOOK POSTS OR TWEETS SUMMARIZING AUGUST 2013 AND THE SUMMER. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/JPV/WASULA NEAR TERM...IAA/11/JPV SHORT TERM...JPV LONG TERM...LFM AVIATION...WASULA FIRE WEATHER...JPV HYDROLOGY...JPV/WASULA CLIMATE...IAA
Hazardous weather outlook, Sep 2, 12:33 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1233 AM EDT MON SEP 2 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1233 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW MAY PRODUCE STRONG GUSTY WINDS. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS AND MAY CAUSE MINOR FLOODING OF ROADS AND IN URBAN...POOR DRAINAGE...AND OTHER LOW LYING AREAS. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ON LABOR DAY INTO THE EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME OF THE STORMS ND MAY CAUSE MINOR FLOODING OF ROADS AND IN URBAN...POOR DRAINAGE...AND OTHER LOW LYING AREAS. ISOLATED FLASH FLOODING IS POSSIBLE. A FEW STRONGER THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 1:39 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 AM EDT MON SEP 2 2013
MAZ001-VTZ013>015-020645-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
139 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL
MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POWNAL TO NORTH ADAMS...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF HOOSICK FALLS TO NORTH ADAMS...AND MOVING
NORTHEAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
STAMFORD AND BENNINGTON BY 155 AM EDT
READSBORO BY 215 AM EDT
WILMINGTON BY 240 AM EDT
STRATTON AND WEST WARDSBORO BY 245 AM EDT
LAT...LON 4273 7282 4273 7301 4271 7301 4271 7295
4269 7295 4264 7315 4278 7329 4289 7328
4318 7290 4281 7254
TIME...MOT...LOC 0538Z 233DEG 16KT 4284 7328 4267 7313Special weather statement, Sep 2, 1:50 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 AM EDT MON SEP 2 2013
NYZ032-033-038-039-082-020615-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
150 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL
MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIG MOOSE TO 11 MILES NORTH OF
OHIO TO UTICA...AND MOVING NORTHEAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 155 AM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND MIDDLEVILLE BY 200 AM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 205 AM EDT
DOLGEVILLE BY 210 AM EDT
BROWN TRACT POND CAMPGROUND...RAQUETTE LAKE AND EIGHTH LAKE
CAMPGROUND BY 215 AM EDT
LAT...LON 4406 7507 4410 7459 4371 7450 4315 7453
4303 7516 4346 7503 4409 7518
TIME...MOT...LOC 0549Z 236DEG 31KT 4397 7503 4351 7492
4310 7507Special weather statement, Sep 2, 2:03 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 AM EDT MON SEP 2 2013
MAZ001-025-NYZ053-054-060-061-020700-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
203 AM EDT MON SEP 2 2013
...A CLUSTER OF STRONG THUNDERSTORMS IN
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR PHILMONT...OR ABOUT 8 MILES EAST OF HUDSON...AND MOVING
NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
CHATHAM BY 225 AM EDT
AUSTERLITZ AND 8 MILES NORTHWEST OF HOUSATONIC BY 235 AM EDT
NEW LEBANON...6 MILES NORTHWEST OF LENOX...6 MILES SOUTHWEST OF
PITTSFIELD AND 9 MILES SOUTH OF HANCOCK BY 300 AM EDT
RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING LIKELY.
LAT...LON 4243 7299 4207 7364 4223 7385 4227 7379
4231 7378 4276 7330 4252 7297
TIME...MOT...LOC 0601Z 225DEG 16KT 4223 7362
WASULASpecial weather statement, Sep 2, 2:22 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 AM EDT MON SEP 2 2013
NYZ032-033-020700-
HAMILTON NY-NORTHERN HERKIMER NY-
222 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND VERY HEAVY RAIN. THE
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF BROWN
TRACT POND CAMPGROUND TO INLET TO 16 MILES SOUTH OF LIMEKILN LAKE
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 23 MILES NORTH OF OLD
FORGE TO 11 MILES EAST OF OLD FORGE TO 18 MILES WEST OF
SPECULATOR...AND MOVING NORTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
BROWN TRACT POND CAMPGROUND BY 230 AM EDT
RAQUETTE LAKE BY 235 AM EDT
GOLDEN BEACH CAMPGROUND BY 240 AM EDT
FORKED LAKE PUBLIC CAMPGROUND BY 255 AM EDT
BLUE MOUNTAIN LAKE...LAKE EATON CAMPGROUND...LEWEY LAKE CAMPGROUND
AND LAKE DURANT CAMPGROUND BY 300 AM EDT
LAT...LON 4412 7428 4397 7425 4392 7432 4382 7421
4382 7419 4373 7419 4372 7422 4353 7419
4342 7481 4369 7483 4406 7496
TIME...MOT...LOC 0621Z 231DEG 21KT 4405 7483 4375 7473
4351 7470Special weather statement, Sep 2, 3:08 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 AM EDT MON SEP 2 2013
MAZ001-025-020815-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 AM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 7 MILES SOUTHWEST
OF PITTSFIELD...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
PITTSFIELD BY 325 AM EDT
SAVOY BY 415 AM EDT
RAINFALL RATES MAY APPROACH AN INCH IN AN HOUR FROM THIS
THUNDERSTORM CAUSING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.
LAT...LON 4255 7297 4251 7296 4238 7301 4237 7303
4238 7306 4236 7306 4224 7334 4232 7343
4244 7338 4264 7295 4263 7295
TIME...MOT...LOC 0708Z 225DEG 16KT 4239 7333
WASULASpecial weather statement, Sep 2, 3:24 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 AM EDT MON SEP 2 2013
VTZ014-015-020815-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
324 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS IN
EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWFANE...OR
ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR...
PUTNEY BY 330 AM EDT
WESTMINSTER AND SAXTONS RIVER BY 350 AM EDT
BELLOWS FALLS BY 355 AM EDT
RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH TO AN
INCH...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING IN A FEW LOCATIONS.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7246 4274 7271 4324 7276 4323 7270
4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0723Z 231DEG 18KT 4300 7259
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:29 AM EDT | Special Weather Statement | ALY | Bennington | 31 min |
| Sep 2, 1:39 AM EDT | Special Weather Statement | ALY | Windham | 66 min |
| Sep 2, 2:34 AM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
| Sep 2, 3:24 AM EDT | Special Weather Statement | ALY | Windham | 51 min |
| Sep 2, 4:38 AM EDT | Flash Flood Watch | ALY | Bennington, Windham | 15 hr |
| Sep 2, 7:01 AM EDT | Special Weather Statement | ALY | Bennington | 44 min |
| Sep 2, 7:50 AM EDT | Special Weather Statement | ALY | Bennington, Windham | 55 min |
| Sep 2, 8:52 AM EDT | Special Weather Statement | ALY | Windham | 53 min |
| Sep 2, 9:13 AM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.